It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Fosamax

Re: Fosamax

[ Back to Messages ]

Message

Posted by Matt on February 29, 2000 at 22:36:27:

In Reply to: Re: Fosamax posted by Joan H. on February 28, 2000 at 22:37:09:

If you have been put on Fosamax due to osteopenia (a condition where your bone mineral density is between normal and osteoporosis), it is of the upmost importance that you remain on the medication as long as the doctor feels is necessary. These products claim to show bone mineral density in one year, however, when you stop taking the medication, the bone loss will begin once again. In other words, it is likely that you will be on some medication for this condition for a considerable time. While the cost of these medications can mount considerably, it is important to consider the consequences of osteoporosis which can be debilitating. The one-year mortality rate for hip fractures is quite high due to additional health problems caused by the inactivity needed to insure proper hip fracture healing. In other words, CONTINUE TAKING YOUR MEDICATION AS PRESCRIBED!!!! While these medications can be inconvenient to take, the benefits are numerous. I would also recommend finding a local doctor (often an Endocrinologist or Rheumatologist) who specializes in bone disorders and ask any questions you may have. Good luck.


Follow Ups




All times are GMT -7. The time now is 12:58 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!